×

Eighth-order methods with high efficiency index for solving nonlinear equations. (English) Zbl 1183.65051

Summary: We derive a new family of eighth-order methods for solving simple roots of nonlinear equations by using weight function methods. Per iteration these methods require three evaluations of the function and one evaluation of its first derivative, which implies that the efficiency indexes are 1.682. Numerical comparisons are made to show the performance of the derived methods, as shown in the illustration examples.

MSC:

65H05 Numerical computation of solutions to single equations
65Y20 Complexity and performance of numerical algorithms
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Ostrowski, A. M., Solution of Equations in Euclidean and Banach Space (1973), Academic Press: Academic Press New York · Zbl 0304.65002
[2] Chun, Changbum; Ham, YoonMee, Some sixth-order variants of Ostrowski root-finding methods, Appl. Math. Comput., 193, 389-394 (2007) · Zbl 1193.65055
[3] Kou, Jisheng; Li, Yitian; Wang, Xiuhua, Some variants of Ostrowskis method with seventh-order convergence, J. Comput. Appl. Math., 209, 153-159 (2007) · Zbl 1130.41006
[4] Bi, Weihong; Ren, Hongmin; Wu, Qingbiao, Three-step iterative methods with eighth-order convergence for solving nonlinear equations, J. Comput. Appl. Math., 225, 105-112 (2009) · Zbl 1161.65039
[5] Bi, Weihong; Wu, Qingbiao; Ren, Hongmin, A new family of eighth-order iterative methods for solving nonlinear equations, Appl. Math. Comput., 214, 236-245 (2009) · Zbl 1173.65030
[6] Özban, A. Y., Some new variants of Newton’s method, Appl. Math. Lett., 17, 677-682 (2004) · Zbl 1065.65067
[7] Thukral, R., Introduction to a Newton-type method for solving nonlinear equations, Appl. Math. Comput., 195, 663-668 (2008) · Zbl 1154.65034
[8] Weerakoon, S.; Fernando, T. G.I., A variant of Newton’s method with accelerated third-order convergence, Appl. Math. Lett., 13, 8, 87-93 (2000) · Zbl 0973.65037
[9] Kou, Jisheng; Li, Yitian, The improvements of Chebyshev-Halley methods with fifth-order convergence, Appl. Math. Comput., 188, 143-147 (2007) · Zbl 1118.65036
[10] Ham, YoonMee; Chun, Changbum, A fifth-order iterative method for solving nonlinear equations, Appl. Math. Comput., 194, 287-290 (2007) · Zbl 1193.65061
[11] Kou, Jisheng; Li, Yitian, Modified Chebyshev-Halley methods with sixth-order convergence, Appl. Math. Comput., 188, 681-685 (2007) · Zbl 1118.65037
[12] Kou, Jisheng; Li, Yitian, An improvement of the Jarratt method, Appl. Math. Comput., 189, 1816-1821 (2007) · Zbl 1122.65338
[13] Wang, Xiuhua; Kou, Jisheng; Li, Yitian, A variant of Jarratt method with sixth-order convergence, Appl. Math. Comput., 204, 14-19 (2008) · Zbl 1168.65346
[14] Chun, Changbum, Some improvements of Jarratt’s method with sixth-order convergence, Appl. Math. Comput., 190, 1432-1437 (2007) · Zbl 1122.65329
[15] Kou, Jisheng, Some new sixth-order methods for solving non-linear equations, Appl. Math. Comput., 189, 647-651 (2007) · Zbl 1122.65333
[16] Chun, Changbum; Neta, Beny, Some modification of Newton’s method by the method of undetermined coefficients, Comput. Math. Appl., 56, 2528-2538 (2008) · Zbl 1165.65343
[17] Wang, Xia; Liu, Liping, Two new families of sixth-order methods for solving non-linear equations, Comput. Math. Appl., 213, 1, 73-78 (2009) · Zbl 1170.65032
[18] Chun, Changbum, Construction of third-order modifications of Newton’s method, Appl. Math. Comput., 189, 662-668 (2007) · Zbl 1122.65325
[19] Chun, Changbum, Some fourth-order iterative methods for solving nonlinear equations, Appl. Math. Comput., 195, 454-459 (2008) · Zbl 1173.65031
[20] Chun, Changbum; Ham, YoonMee, Some second-derivative-free variants of super-Halley method with fourth-order convergence, Appl. Math. Comput., 195, 537-541 (2008) · Zbl 1132.65041
[21] Ham, YoonMee; Chun, Changbum; Lee, Sang-Gu, Some higher-order modifications of Newton’s method for solving nonlinear equations, J. Comput. Appl. Math., 222, 477-486 (2008) · Zbl 1158.65035
[22] Gautschi, W., Numerical Analysis: An Introduction (1997), Birkhauser · Zbl 0877.65001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.